zbMATH — the first resource for mathematics

Hausdorff compactifications of completely regular spaces. (English) Zbl 0984.54034
The authors study a technique to obtain compact spaces from two fixed subsets of a semigroup with unit element. The technique is applied to obtain compactifications of completely regular Hausdorff topological spaces. A relationship is established between this compactification technique and other known ones.
54D80 Special constructions of topological spaces (spaces of ultrafilters, etc.)
54D35 Extensions of spaces (compactifications, supercompactifications, completions, etc.)
Full Text: EuDML
[1] BELLEY J. M.-LESSARD F.: Une méthode generate de compactification d’un ensemble et applications aux operateurs induits par de transformations ponctuelles continues. Ann. Sci. Math. Quebec 15 (1991), 1-22. · Zbl 0736.54019 · www.lacim.uqam.ca
[2] BILES C. M.: Gelfand and Wallman type compactifications. Pacific J. Math. 35 (1970), 267-273. · Zbl 0198.27403 · doi:10.2140/pjm.1970.35.267
[3] FRINK O.: Compactifications and semi-normal spaces. Amer. J. Math. 86 (1964), 602-607. · Zbl 0129.38101 · doi:10.2307/2373025
[4] GILLMAN L.-JERISON M.: Rings of Continuous Functions. The University Series in Higher Mathematics, D. Van Nostrand Company, Inc., Princeton-Toronto-London-New York, 1960. · Zbl 0100.32202 · doi:10.2307/2034730
[5] LESSARD F.: Une nouvelle méthode de constructions du compactification de Wallman et applications. Ann. Sci. Math. Quebec 16 (1992), 183-209. · Zbl 0815.54018
[6] MAGILL K. D.: n-point compactifications. Amer. J. Monthly 72 (1965), 1075-1081. · Zbl 0137.16202
[7] MAGILL K. D.: Countable compactifications. Canad. J. Math. 18 (1966), 616-620. · Zbl 0147.41601 · doi:10.4153/CJM-1966-060-6
[8] MONK J. D.-BONNET R.: Handbook of Boolean Algebras, Vol 3. North-Holland, Amsterdam, 1989.
[9] NAGATA J.: Modern General Topology. North-Holland Math. Library 33, North Holland Amsterdam-New York-Oxford, 1985. · Zbl 0598.54001
[10] REDLIN L.-WATSON, S: Structure spaces for rings of continuous functions with applications to real compactifications. Fund. Math. 152 (1997), 151-163 · Zbl 0877.54015 · eudml:212203
[11] STONE M. H.: Applications of the theory of Boolean rings to general topology. Trans. Amer. Math. Soc. 41 (1937), 375-481. · Zbl 0017.13502 · doi:10.2307/1989788
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.